MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2020-02322 and mfr.Report # 3005099803-2020-02327).It was reported to boston scientific corporation that a previously implanted advanix-naviflex biliary stent was explanted during an endoscopic retrograde cholangiopancreatography (ercp) with a hurricane rx dilatation balloon in the common bile duct performed on on (b)(6) 2020.On (b)(6) 2020 the stent was implanted successfully.No issues were reported with the device during placement.On (b)(6) 2020, the stent was found to have migrated distally 3 to 4 cm from the duct.According to the complainant, during the unplanned stent removal procedure, a snare was used to retrieve the stent.A hurricane balloon was then used for dilation to implant a new advanix 15cm 10fr stent; however, the stent was difficult to advance in the anatomy.The dilation was repeated; however, approximately 10 cm long of a black piece of plastic seemed to be a radiopaque was noted in the common bile duct when the hurricane balloon was withdrawn from the patient.Reportedly, the detached black plastic piece was retrieved through the scope using a snare.Another advanix-naviflex biliary stent was implanted and successfully completed the procedure.Additionally, it was not certain which of the devices used in the procedure the detached piece came from.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of guide catheter break.Device code 4003 captures the reportable event of stent migration.Block h10: the returned advanix rx biliary preload was analyzed.The stent was not returned for analysis.The delivery system was free of obvious kinks and bends.The ro marker was present at distal section of push catheter.No visual damages/defects were observed on the delivery system.The guide catheter was properly attached to the delivery system and tapered section of guide catheter at distal end indicates that it was intact.One unknown black catheter was returned with the device, however it did not belong to a part/component from the advanix-naviflex (stent and delivery system), it belongs to the hurricane device.The reported issue of "stent migration" could not be functionally/visually verified and the stent was not returned to inspect it in order to determine if it presented any damage that could have contributed with reported event.No other issues with the device were noted.The reported event was not confirmed.Based on the product analysis, the device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; after analysis it was determined that the stent was not returned, the delivery system was free of obvious kinks and bends, ro marker was present at distal section of push catheter, the guide catheter was properly attached to the delivery system and tapered section of guide catheter at distal end indicates that it was intact and the unknown black catheter did not belong to the device received, it belongs to the hurricane device.The unit returned did not show evidence of either the alleged issue or any defect that could have contributed to the event reported.Therefore, no problem detected is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10169043
Report Number3005099803-2020-02322
Device Sequence Number19368754
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2021
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0024667376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;